Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 32, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 1, 2015, 2:16 AM CDT for Benton County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2015, 2:16 AM CDT (07:16 UTC)
- Expired
- Jul 1, 2015, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Benton County, MO
The radar
The Pleasant Hill radar (KEAX), 101 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:28 AM CDT | FLASH FLOOD | Warsaw, MO | BENTON COUNTY DISPATCH REPORTS NUMEROUS STREETS FLOODED WITHIN THE COUNTY. HIGHWAY C NEAR LINCOLN IMPASSABLE. SOME RESIDENTAL AREAS ALSO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 72 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1573 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
120
WGUS53 KSGF 010716
FFWSGF
MOC015-011300-
/O.NEW.KSGF.FF.W.0032.150701T0716Z-150701T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
216 AM CDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN CENTRAL MISSOURI...
* UNTIL 800 AM CDT.
* AT 213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT SOME AREAS HAVE RECEIVED IN
EXCESS OF TWO INCHES OF RAIN IN LESS THAN ONE HOUR. ADDITIONAL
THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE WARNED AREA OVER THE
NEXT FEW HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...BRANDON...COLE CAMP...
CROCKERVILLE...EDMONSON...EDWARDS...FRISTOE...HASTAIN...IONIA...
KNOBBY...LAKEVIEW HEIGHTS...LINCOLN...MORA...PALO PINTO...RACKET...
TRUMAN STATE PARK...WARSAW...WHITAKERVILLE AND ZORA. CREEKS...
STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO
THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE V AT DEER CREEK NEAR HASTAIN...
ROUTE DD AT KNOBBY CREEK 6 MILES NORTHEAST OF EDWARDS...
ROUTE WW AT ARCHER CREEK NORTHEAST OF LAKEVIEW HEIGHTS...
ROUTE B AT WILLIAMS CREEK SOUTHEAST OF COLE CAMP...
ROUTE F AT COLE CAMP CREEK SOUTHWEST OF COLE CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3853 9306 3819 9308 3819 9306 3807 9306
3806 9322 3807 9349 3810 9351 3820 9349
3821 9353 3849 9352 3852 9351 3851 9330
3854 9329
$$
BOXELL1 follow-up statement
576
WGUS73 KSGF 011149
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 AM CDT WED JUL 1 2015
MOC015-011159-
/O.CAN.KSGF.FF.W.0032.000000T0000Z-150701T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MO-
649 AM CDT WED JUL 1 2015
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BENTON COUNTY...
THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BENTON COUNTY HAS
BEEN REPLACED WITH A NEW WARNING. A SIGNIFICANT FLASH FLOOD THREAT
CONTINUES ACROSS BENTON COUNTY THIS MORNING.
LAT...LON 3853 9306 3819 9308 3819 9306 3807 9306
3806 9322 3807 9349 3810 9351 3820 9349
3821 9353 3849 9352 3852 9351 3851 9330
3854 9329
$$
BOXELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 12:17 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 1, 12:17 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1217 AM CDT Wed Jul 1 2015
...Updated Aviation Section...
.SHORT TERM...(This Evening through Wednesday Night)
Issued at 320 PM CDT TUE JUN 30 2015
An upper level ridge is currently located over the western U.S.
this afternoon with an upper level trough over the eastern U.S. The
area remains in between, in an upper level northwest flow pattern
and will remain this way into the weekend. An upper level
disturbance is currently pushing southeast into the northern
Plains this afternoon. These features will continue to dive
southeast tonight and across the area on Wednesday.
A complex of storms is expected to develop across northeastern
Kansas/northwestern Missouri late this evening and track southeast.
The exact track of this complex of storms will depend on exactly
where it develops. A Theta-E gradient will setup across central
Missouri and we feel the complex will track very close to this
gradient, which corfidi vectors would also support. Therefore,
expect the complex to track generally along and east of a Warsaw
to Salem Missouri line tonight into Wednesday morning. Instability
will be increasing from the south but will be more elevated in
nature ahead of this complex. A few strong storms with hail to the
size of nickels and wind gusts to 50 mph will be possible, but the
widespread severe risk is on the low side overnight.
The complex of storms will continue to track across the eastern
Ozarks and weaken during the morning hours Wednesday. The upper
level disturbance will continue to track south into the area on
Wednesday. Redevelopment of storms is expected Wednesday
afternoon/early evening ahead of the disturbance and along any
outflow boundaries from the overnight storms generally along and
south of I-44. Moderate instability will develop with heating of
the day and deep layer shear will increase with the approach of
the upper level disturbance. This will allow for the potential of
severe storms Wednesday afternoon/evening generally south of I-44.
These storms will push south of the area Wednesday evening. Low
level shear will be weaker in nature so the main severe risk with
these storms will be damaging straight line winds and hail to the
size of quarters. Another complex of storms is then expected to
develop and track southeast across central and south central MO
Wednesday evening and night.
Precipitable water values will be around 2 inches, so heavy
rainfall will occur with these storms tonight into Wednesday night.
The heaviest rainfall totals are expected across central
Missouri as they are expected to be impacted by heavy rain both
tonight and Wednesday night. Therefore, will issue a Flash Flood
Watch for central Missouri for tonight through Wednesday night.
Depending on the exact track of the complexes the watch may need
to be expanded a little farther south and west Wednesday night.
.LONG TERM...(Thursday through Tuesday) Issued at
320 PM CDT TUE JUN 30 2015
A complex of storms should be pushing out of the area early
Thursday morning with just a few lingering storms possible across
southern Missouri during the morning hours.Scattered storms will
be possible Thursday afternoon, mainly across southern Missouri.
The region will remain in a northwestern upper level flow pattern
late this week through the weekend. Several weak disturbances will
bring chances for scattered storms to the area everyday. However,
not expecting total washouts each day as this activity will be
scattered in nature.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1217 AM CDT WED JUL 1 2015
Increasingly active weather pattern over the next 24 hours.
Thunderstorms will blossom to the north of the aerodromes in the
coming hours, potentially affecting SGF prior to sunrise. Low
level wind shear will spread over the area, transitioning to gusty
southwest winds during the day Wednesday. Multiple rounds of
thunderstorms are plausible, with another round possible Wednesday
afternoon and again Wednesday night. Timing is too difficult at
this point, and have handled with PROB30 and VCTS for now.
Overall, VFR conditions will be most common, with MVFR/IFR
possible with thunderstorms/rain.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Thursday morning FOR MOZ055>058-
069>071-083.
KS...NONE.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...GaganHazardous weather outlook, Jul 1, 12:20 AM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1220 AM CDT WED JUL 1 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020530- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1220 AM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS DEVELOPING ACROSS NORTHEASTERN KANSAS AND NORTHERN MISSOURI WILL MOVE SOUTHEAST WITH TIME DURING THE REMAINDER OF THE OVERNIGHT HOURS. AREAS ALONG AND EAST OF A LINE FROM NEVADA TO WEST PLAINS MISSOURI APPEAR MOST LIKELY TO SEE THESE STORMS. FREQUENT LIGHTNING...GUSTY WINDS AND PERHAPS HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE WITH THE STRONGEST STORMS. ADDITIONALLY...LOCALLY HEAVY RAINFALL WILL RESULT IN A LIMITED FLASH FLOODING THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AFTERNOON HEAT INDICES IN THE MIDDLE TO UPPER 90S CAN BE EXPECTED ACROSS EXTREME WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS THROUGH THE WEEK. MULTIPLE ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE INTO THE UPCOMING FOURTH OF JULY WEEKEND. THERE IS A LIMITED RISK FOR STRONG TO SEVERE STORMS ACROSS THE AREA WEDNESDAY AND WEDNESDAY NIGHT. FLASH FLOODING WILL ALSO BE A CONCERN FOR THOSE AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Special weather statement, Jul 1, 1:50 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
150 AM CDT WED JUL 1 2015
MOZ055-010730-
BENTON MO-
150 AM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON COUNTY UNTIL
230 AM CDT...
AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF PALO PINTO...OR 7 MILES
SOUTH OF WINDSOR...MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BRANDON...COLE CAMP...IONIA...LINCOLN...
PALO PINTO...RACKET...WARSAW AND WHITAKERVILLE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TRUMAN
LAKE AND TRUMAN STATE PARK.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3851 9346 3852 9329 3849 9309 3818 9336
3825 9353 3829 9352 3849 9352 3852 9351
TIME...MOT...LOC 0650Z 302DEG 19KT 3843 9355
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:50 AM CDT | Special Weather Statement | SGF | Benton | 40 min |
| Jul 1, 1:54 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 37 min |
| Jul 1, 3:33 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Cedar, Dallas, Hickory, Laclede, Polk and 1 more | 42 min |
| Jul 1, 3:54 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Cedar, Dade, Dallas, Greene, Laclede and 2 more | 51 min |
| Jul 1, 4:28 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Laclede, Webster, Wright | 47 min |
| Jul 1, 5:25 AM CDT | Areal Flood Advisory | SGF | Camden, Dent, Laclede, Miller, Morgan, Phelps and 2 more | 6 hr |
| Jul 1, 6:48 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, St. Clair | 6 hr |
| Jul 1, 7:24 AM CDT | Areal Flood Advisory | SGF | Camden, Cedar, Dallas, Hickory, Laclede, Polk and 3 more | 6 hr |
| Jul 1, 8:21 AM CDT | Flash Flood Warning | SGF | Dallas, Hickory, Laclede, Polk | 6 hr |
| Jul 1, 8:36 AM CDT | Flash Flood Warning | SGF | Texas, Wright | 6 hr |
| Jul 1, 9:18 AM CDT | River Flood Warning | SGF | Pulaski | 63 hr |
| Jul 1, 9:18 AM CDT | River Flood Warning | SGF | Phelps | 5 days |
| Jul 1, 9:53 AM CDT | Flash Flood Warning | SGF | Dent, Shannon | 6 hr |
| Jul 1, 10:43 AM CDT | Flash Flood Warning | SGF | Howell, Oregon | 6 hr |
| Jul 1, 12:59 PM CDT | Areal Flood Warning | SGF | Benton, Camden, Hickory, St. Clair | 6 hr |
| Jul 1, 1:58 PM CDT | Areal Flood Warning | SGF | Dallas, Hickory, Laclede, Polk | 5 hr |
| Jul 1, 2:51 PM CDT | Areal Flood Warning | SGF | Webster, Wright | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.